Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 10, NWS Flagstaff, AZ

November 10, 2015Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 10, 2015, 4:33 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 10, 2015, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2015, 4:33 AM MST (11:33 UTC)
In effect from
Nov 10, 2015, 11:00 AM MST
Expired
Nov 10, 2015, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2005 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS75 KFGZ 101133
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
433 AM MST TUE NOV 10 2015


AZZ013-014-017-040-102300-
/O.NEW.KFGZ.WI.Y.0010.151110T1800Z-151111T0200Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
433 AM MST TUE NOV 10 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* AFFECTED AREA...THE NORTHERN SIDE OF THE WHITE MOUNTAINS REGION
  WESTWARD TO WINSLOW AND NORTHWARD TO KEAMS CANYON. THE STRONGEST
  WIND GUSTS WILL BE FELT ON THE DOWNWIND SIDE OF MOUNTAIN SLOPES.

* TIMING...STRONGER WIND GUSTS WILL DEVELOP BEHIND THE COLD FRONT
  FROM 11AM UNTIL AROUND SUNSET TONIGHT.  

* WINDS...SOUTHWESTERLY WINDS SUSTAINED AT 20 TO 30 MPH WITH
  HIGHER GUSTS IN THE 40 TO 50 MPH RANGE ARE EXPECTED IN THE
  ADVISORY AREA.

* IMPACTS...WIND GUSTS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR
  PROPERTY SUCH AS GARBAGE CANS MAY BE BLOWN AWAY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
RB
2 follow-up statements
772 
WWUS75 KFGZ 102215
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
315 PM MST TUE NOV 10 2015

AZZ013-014-017-040-110200-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-151111T0200Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
315 PM MST TUE NOV 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* AFFECTED AREA...NORTH AND NORTHEAST OF THE MOGOLLON RIM AND
  WHITE MOUNTAINS...INCLUDING I-40 FROM WINSLOW EASTWARD TO THE
  NEW MEXICO BORDER.

* TIMING...THROUGH THE EARLY EVENING HOURS.

* WINDS...SOUTHWESTERLY WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS
  FROM 40 TO 50 MPH.

* IMPACTS...HIGH WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. LOOSE ITEMS ON YOUR PROPERTY SUCH AS
  GARBAGE CANS MAY BE BLOWN AWAY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
178 
WWUS75 KFGZ 110139
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
639 PM MST TUE NOV 10 2015


AZZ013-014-017-040-110245-
/O.EXP.KFGZ.WI.Y.0010.000000T0000Z-151111T0200Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
639 PM MST TUE NOV 10 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

WINDY CONDITIONS WERE OBSERVED ACROSS NORTHERN ARIZONA ON TUESDAY.
BELOW IS A LIST OF THE HIGHEST OBSERVED WIND GUSTS ACROSS THE
AREA.

APACHE COUNTY
WINDOW ROCK.......................52 MPH
SAINT JOHNS.......................50 MPH
GREER.............................40 MPH
CONCHO............................38 MPH

COCONINO COUNTY
FLAGSTAFF AIRPORT.................47 MPH
DONEY PARK........................44 MPH
GRAND CANYON AIRPORT..............43 MPH
WILLIAMS..........................41 MPH
HAPPY JACK........................39 MPH
PARKS.............................39 MPH
GRAND CANYON NORTH RIM............37 MPH

NAVAJO COUNTY
PETRIFIED FOREST SOUTH ENTRANCE...61 MPH
SHOW LOW..........................53 MPH
OVERGAARD.........................52 MPH
KYKOTSMOVI........................44 MPH
WINSLOW...........................41 MPH
LAKESIDE..........................35 MPH
SNOWFLAKE.........................35 MPH

YAVAPAI COUNTY
PRESCOTT AIRPORT..................37 MPH
PRESCOTT VALLEY...................35 MPH

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:00 PM MST, 7 hours 33 minutes earlier.

Area forecast discussion, Nov 9, 9:00 PM MST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST MON NOV 09 2015

.SYNOPSIS...SOUTHWEST WINDS WILL REMAIN ELEVATED TONIGHT AND INTO
TUESDAY. A COLD FRONT WILL BRING AREAS OF LIGHT RAIN AND SNOW TO
NORTHERN ARIZONA DURING THE DAY TUESDAY. FAIR AND WARMER WEATHER
RETURNS FROM WEDNESDAY...THROUGH NEXT WEEKEND.

&&

.DISCUSSION...CURRENT FORECAST PACKAGE IS ON TRACK WITH NO EVENING
UPDATE ANTICIPATED.

A FAST MOVING AND COLD UPPER LOW IS CURRENTLY MOVING THROUGH CENTRAL
CALIFORNIA. THIS LOW WILL MOVE THROUGH THE SOUTHERN GREAT BASIN BY
TUESDAY AFTERNOON...WITH A COLD FRONT MOVING THROUGH ARIZONA DURING
THE SAME TIME FRAME. OVERNIGHT, SOUTHWEST WINDS OF 10 TO 20 MPH WILL
BE THE NORM BUT NEAR AND DOWNSTREAM OF TERRAIN FEATURES LOCALIZED
WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH ARE
ANTICIPATED. ON TUESDAY, WIDESPREAD WINDY CONDITIONS WILL DEVELOP
AGAIN WITH THE STRONGEST WINDS EXTENDING FROM SHOW LOW, WINSLOW AND
KEYENTA EASTWARD. WINDS ALOFT SUPPORT SUSTAINED WINDS OF 20 TO 30
MPH WITH A FEW GUSTS TO 40 MPH ACROSS THE AREA JUST HIGHLIGHTED.

THIS IS A FAIRLY DRY TRAJECTORY...SO FRONTAL PRECIPITATION WILL BE
LIMITED TO AROUND A TENTH OF AN INCH OF WATER. MOST AREAS WILL SEE A
DUSTING TO AN INCH OF SNOW ABOVE 5000 FEET...A FEW MICRO SCALE BANDS
MAY DEVELOP ON THE RIM AND THIS COULD PRODUCE VERY LOCALIZED AMOUNTS
AS HIGH AS THREE INCHES. SOME CONVECTIVE SHOWERS ARE POSSIBLE BEHIND
THE FRONT...BUT THEY WILL BE SHORT LIVED AS SUBSIDENCE DEVELOPS AS
SOON AS TUESDAY EVENING.

RIDGING RETURNS WEDNESDAY AND LASTS THROUGH THE REMAINDER OF THE
FORECAST PERIOD.

&&

.AVIATION...FOR THE 06Z PACKAGE...A STORM SYSTEM WILL MOVE ACROSS
ARIZONA OVER THE NEXT 24 HOURS. LOCALLY GUSTY WINDS WILL CONTINUE
OVERNIGHT...PRIMARILY NEAR TERRAIN FEATURES. SHOWERS IN FAR
NORTHWEST ARIZONA WILL SPREAD ACROSS THE AREA TONIGHT AND ON
TUESDAY. MVFR CONDITIONS IN RAIN AND SNOW SHOWERS. SOUTHWEST WINDS
IN THE 25-35 KT RANGE WILL CONTINUE ON TUESDAY. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MCCOLLUM/PETERSON
AVIATION...MCCOLLUM/RR

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Nov 9, 4:49 AM MST, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
449 AM MST MON NOV 9 2015

AZZ004>017-038>040-100645-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
449 AM MST MON NOV 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...ONE TO TWO INCHES OF SNOWFALL ARE EXPECTED ABOVE THE
5000 FOOT ELEVATION LEVEL FROM THE MOGOLLON RIM NORTH TO THE UTAH
BORDER REGION. A FEW SPOTS OF LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
WIND GUSTS AHEAD OF THE COLD FRONT MAY BRIEFLY PEAK FROM 30 TO 40
MPH ALONG AND JUST NORTHEAST OF THE WHITE MOUNTAINS AROUND NOON.

THURSDAY THROUGH SUNDAY...NO WEATHER HAZARDS ARE FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RB

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.